Tics/Twitches/Hypnic Jerks what on earth are these?
Hiya everyone, its been a long time since i posted on here, but i'm back with a question for the anxiety community who has been very helpful in the past months, i cant thank people enough.
So as the title intends, i cant put a name nor reason to whats been happening to me that seems to have increased in when they happen. for at least 6 going on 7 years about the same time i've been on citalopram aka celexa, i have had ongoing tics and i cant keep still which happen in these areas -
Neck - More Prominently in this area
Legs and thighs'
Considering the times they've been happening over the past three days, it feels like i should have tourettes or something, my neck will suddenly jerk in one direction, or my hand will, or the bottom part of my thigh. It could be increasing because i think about it and worry, but i really don't know.
I once had an epilepsy assessment which came back negative and ruled that out in my teens, i also had a nasty fall on a trampoline a few years ago which caused my neck to go CRUNCH on impact and hurt like hell so i don't know if i damaged a nerve cos i never did anything about it and just passed it off.
I'm so used to them happening, I've not really thought of them as anything more than a mere annoyance, but, anyone have any thoughts?, it is driving me a little nuts when i try and sleep and my partner can feel it happening >.<
it could possibly side effects from the medicine, I've read up that there's a Lotta people who share this, and to know I'm not the only one sheds some small light on it, and at 40mg the side effects are at their worst i used to be on that dosage.
I could go to my Doctor, its quite likely i will, I've not gone after so many years because i have just lived with it as a normal thing.
Good luck and good health to you and i hope you get your answers from the Doc!, Thanks for commenting.
Hi there. Just came across this thread.I too have suffered for many years from tics and like you, mine started in my hands soon after I started taking citalopram around 8 years ago. They have become so bad I have taken myself of the medication (panic managable so far, thankfully) but the tics don't seem to have got any better, if anything they've got worse. Does anyone have any experience of these stopping after a period of time drug free? One would hope they are not a permanent side effect as they are pretty chronic.
Good news! I found this site, http://www.ninds.nih.gov/disorders/myoclonus/detail_myoclonus.htm and was reading about the different types of Mycolonus and what people do to treat it.
I read that some people get relief by using the supplement 5-HTP. I used 50mg twice yesterday and once this morning. I have not had any jerks since I started using it. I really hope this is a permanent fix with daily use. Here is what is weird...I sell nutritional supplements and had a bottle of it in my office. I've tried other supplements that seemed to help, but only temporarily. I hope this works continuously. I'm using Natrol brand, but any major brand will work. Just stay away from off-brand stuff, as I read that the cheaper ones can have impurities. It's not that expensive, though.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.